Femara.

Options
dottie68
dottie68 Member Posts: 31
edited March 2014 in Breast Cancer #1
Went to the oncologist last time I seen him he was going to start me on tamx, but he instead started me on femara. My Vitamin D was a little low so I am taking 50,000 units a week. He did a bone destiny test, and said I have bones of a twenty five year old, jusrt wish I felt 25, I'm 60.
Did any of you have Femara?

Dottie

Comments

  • Rague
    Rague Member Posts: 3,653 Member
    Options
    I'm 63 (next month 64).
    I'm 63 (next month 64). I've had osteopenia (sp?) for years but it has remained constant. I've been on Femara for 3+ months now and will have another bone density test in Aug when I see my PA. Femara was always what my chemo Dr said I would/should go on.

    Susan
  • Whytshawl
    Whytshawl Member Posts: 5
    Options
    Rague said:

    I'm 63 (next month 64).
    I'm 63 (next month 64). I've had osteopenia (sp?) for years but it has remained constant. I've been on Femara for 3+ months now and will have another bone density test in Aug when I see my PA. Femara was always what my chemo Dr said I would/should go on.

    Susan

    Femara
    Hi. My Oncoligist put me on Femara after Chemo and Radiation. But My whole body has started to hurt. My Hands, my legs, my arms and back, even my heels. So they took me off of Femara (thinking thats what caused it) and put me on Tamoxiphen (probably spelled wrong, Sorry). But I still hurt all over. Has anyone else had any problems with Femara?
    thanks
  • mwallace1325
    mwallace1325 Member Posts: 806
    Options
    Whytshawl said:

    Femara
    Hi. My Oncoligist put me on Femara after Chemo and Radiation. But My whole body has started to hurt. My Hands, my legs, my arms and back, even my heels. So they took me off of Femara (thinking thats what caused it) and put me on Tamoxiphen (probably spelled wrong, Sorry). But I still hurt all over. Has anyone else had any problems with Femara?
    thanks

    Yes
    I've been on Femera since mid January and almost everything aches. I can no longer get out of a chair and just walk, I have to pause to get everything going. My knee hurts (old injury that never bothered me until Femera), my right shoulder hurts, my finger joints feel swollen and hurt.
    When I told my onc he mentioned that it was possibly more the number of birthdays I'd had. I agree that at 56, I'm not going to feel 20 anymore, but what a coincidence that all this started when I began taking the Femera.
    So far it's all annoying and not bad enough to make me want to switch meds, but it would have been nice if he at least acknowledged the possiblity of side effects.
  • sausageroll
    sausageroll Member Posts: 415
    Options

    Yes
    I've been on Femera since mid January and almost everything aches. I can no longer get out of a chair and just walk, I have to pause to get everything going. My knee hurts (old injury that never bothered me until Femera), my right shoulder hurts, my finger joints feel swollen and hurt.
    When I told my onc he mentioned that it was possibly more the number of birthdays I'd had. I agree that at 56, I'm not going to feel 20 anymore, but what a coincidence that all this started when I began taking the Femera.
    So far it's all annoying and not bad enough to make me want to switch meds, but it would have been nice if he at least acknowledged the possiblity of side effects.

    About 10 months
    Have been on femara for about 10 months. First 6 months were awful..as you say...I felt 90 years old. My symptoms have started to subside and that is what apparently happens sometimes. They peak and then drop off. I hope this happens for you too.
  • jphilpo
    jphilpo Member Posts: 177
    Options
    Whytshawl said:

    Femara
    Hi. My Oncoligist put me on Femara after Chemo and Radiation. But My whole body has started to hurt. My Hands, my legs, my arms and back, even my heels. So they took me off of Femara (thinking thats what caused it) and put me on Tamoxiphen (probably spelled wrong, Sorry). But I still hurt all over. Has anyone else had any problems with Femara?
    thanks

    femara
    I too have had the exact same problem!! Mr onc. told me to stick it out until I see him again in September. I have feet & knee issues and it takes me a few moments to "start moving". It scares me that this will be my life now.
  • piseminger
    piseminger Member Posts: 35
    Options
    I have been on Femera since
    I have been on Femera since last July. I too have aches and pains that I did not have before I started on the Femera. During the day if I keep moving I am ok but at night I am slow to get moving. Especially in my lower back. It is not so bad that I will quit - not yet anyway. The alternatives aren't much better from what I've heard.
  • crselby
    crselby Member Posts: 441 Member
    Options
    permanent side effect of arthritis
    My second cousin, who is closer to me than any other female relative, since she had breast cancer 2 months before I did, was put on Femara after surgery and brachytherapy. She was 47 at that time. After 3 months of the oncologist telling her to 'stick it out' because perhaps the aches were going to go away or she'd get used to them, he took her off Femara at her insistence. Quality of life being the deciding factor. That was 6 months ago and all the aches and pain that interfered with her life are still there, not one whit less. She has permanent arthritis (at 48!) and must now see a rheumatologist as a result of taking Femara.

    I really feel like the women taking this AI are guinea pigs as far as side effects are concerned. "Start taking it and we'll see what happens." seems to be the attitude many wonen have reported on this board from their oncologists! What? The women patients then must live with the side effects. Let's see, rheumatoid arthritis permanent degeneration of joints or a reduction in the recurrence of cancer? Which shall I pick?

    Tamoxifen was my choice, so I am playing the " Uterine cancer, blood clots, and cataracts, or a reduction in the recurrence of cancer" gamble. Hard choices, abuot which the oncologists seem pretty cavalier!!! Makes me angry since that attitude implies my well being is just not that important.
    ~~Connie~~
  • contrail
    contrail Member Posts: 129
    Options
    Effects of Femera
    Wow - Reading all these replies made me think I'm not only one who had problems with Femera. I had been on it for two months and felt awful. I hurt everywhere and felt like a ninety year old woman. It was getting to the point where I didn't want to get out of bed in the morning, because I knew I'd just hurt. I called my doctor and he told me to stop the Femera for three weeks, and lets see if it makes a difference. Well, it did. I'm feeling much better. The aches and pains have receded dramatically and I can walk up stairs without taking forever. So, Femera is in the past and now,at the beginning of June, we're going to try Aromasin. I hope this works, because I really feel like i need to be on something but I don't want to lose my quality of life just to be safe. Connie
  • BlownAway60
    BlownAway60 Member Posts: 851
    Options
    Yep I Take It
    I have been on Femara for about 2 months now. Lots of joint pain in my ankles and shoulders. Onc told me yesterday that some ladies have tried Glucosamine(SP). Gonna try to get me some today.

    Hugs

    Donna